MAUDE Adverse Event Report: Vascutek Ltd. Gelsoft; Gelsoft Plus Bifurcate

Vascutek Ltd. Gelsoft; Gelsoft Plus Bifurcate
Model Number N/A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
Gelsoft plus bifurcate being implanted in a 44 year old male patient at (b)(6).A medial approach to the arm was made along the vascular pathway.Dissection was performed through layers until the brachial vein and superficial cutaneous brachial nerve were identified.Dissection of the deep layer was then performed, identifying the median nerve, brachial artery, and vein.The dissection extended into the axillary region, revealing no lesions at this level.Dissection continued distally, identifying the findings described 2 cm above the antecubital fossa.The proximal and distal edges of the brachial artery were reshaped.The brachial vein was ligated.A fogarty suture no.3-4-5 was passed proximally and distally, obtaining a single, fresh blood clot.The proximal and distal areas were irrigated with heparinized saline solution.A 6mm dacron graft was placed with a proximal double-pillar anastomosis.Upon verifying the adequate seal of the anastomosis, it was confirmed that hemorrhagic leakage was identified throughout the graft, so it was decided to remove it.No harm to the patient was noted , however it was considered a serious adverse event due to the increased surgery time.This report is being submitted as follow up #1 to provide event closure information for (b)(4).
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: e; 1888 - haemorrhage/ bleeding -blood leakage reported throughout the gelsoft plus bifurcate.Impact code: f; 4627- device explanted - as the leakage occurred throughout the bifurcate graft it was explanted.Device problem code: a; 2978 - material integrity problem - leakage occurred throughout the bifurcate graft.Component code: g; 4755 - part/component/sub-assembly term not applicable.Type of investigation: b; 4110 - trend analysis: - gelsoft plus sales jan 22 -jun 26 vs gelsoft(plus) leakage > blood oozing events (b)(6) 2026 had an occurrence rate of (b)(4) no trend requiring action has been identified.4111 - communication interview: additional information was requested on 30 jun, 07 jul 26 to determine whether the gelatin coating on the graft appeared intact and uniform.Clarification was requested regarding the patient's activated clotting time (act) or activated partial thromboplastin time (aptt) score and whether it was within the expected range for the procedure being carried out.Information was also requested on the volume of blood loss and the time period over which the blood loss occurred.Further questions addressed the handling of the graft prior to implantation, including whether the graft was soaked in saline before use, the duration of soaking, and whether the graft was allowed to dry out at any point during the procedure.The investigation also sought to understand whether the gelatin coating could have been damaged during the procedure.In addition, clarification was requested regarding the availability of the device for return, as the intake form indicated that the device was not available to be returned, and whether the device had been discarded.Finally, the availability of any images showing the leakage was requested.No additional information was received.3331 - analysis of production records: full batch review performed from base fabric to finished product for device id- 25359747 which confirmed the batch was manufactured to specification.4114 - device not returned: device was explanted but is not available for return.Investigation findings: c: 213 - no device problem found - as the full batch review confirmed the batch was manufactured to specification with no issues found and the acceptance criteria for the porosity of the grafts are lower limit - 0.000 ml/ min and upper limit of 58.000 ml/ min with the results for the 10 devices in this batch of product being between 2.000 ml/ min and 26 ml/ min, all grafts porosity results have been within specification investigation conclusion: d: 4315 - cause not established - as all devices have been manufactured to specification and as we have no additional information available regarding any potential gelatin or pre-soak issue root cause analysis of this event could not be performed and no causal link between the event and the device could be established.

Brand Name
Gelsoft
Common Device Name
Gelsoft Plus Bifurcate
Manufacturer (Section D)
Vascutek Ltd.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
Vascutek Ltd.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9-RR
UK   PA4 9RR
MDR Report Key25869386
Report Number9612515-2026-00039
Device Sequence Number12776844
Product Code DSY
UDI-Device Identifier05037881115504
UDI-Public05037881115504
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberN/A
Device Catalogue Number631206P-G
Device Lot Number25359747
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2026
Supplement Date Received by Manufacturer06/23/2026
Initial Report FDA Received Date07/20/2026
Supplement Report FDA Received Date09/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale